MDJunction - People Helping People
 
Ask a Question
10/17/2009 10:26 AM

Feeling terrible!

Pateo54
Posts: 4
Member

Hi everyone,

I am new to the group and hoping to find some answers. I have FM, along iwth DDD, Osteoarthritis, herniated discs, and have had surgery for spondylolethesis (sp?). I've been waiting for 14 months to see a specialist. My GP keeps trying to help me with pain meds. At this point I could cry. I took Lyrica for 5 months and it really helped with a lot of the pain but I was such a zombie on it and gained a lot of wait, also got depressed. I was also taking Elavil at bedtime and was at least sleeping well. Now I am on Cymbalta. If I take it in the morning I am nauseated all day (yuk) and if I take it at night I don't sleep! So the doctor called me in a sleeping medication which only works for about 4 hours and I am feeling so terrible from lack of sleep! Anyway, the long and short - I have a bottle of Lyrica here and I was wondering if I could take one (75 mg) at bedtime instead of the sleeping pill so I could get some sleep. Maybe if I only take 75 mg instead of 300mg I won't get all the side effects. Is anyone here having any luck with Cymbalta and Lyrica together? From what I can see, there doesn't seem to be a drug interaction with the two of them together. I sure would appreciate hearing how you make out taking both. Thanks.

Pat

Reply

10/17/2009 10:37 AM
TaraT
TaraT  
Posts: 4164
VIP Member

HI Pat and WELCOME to the group. I haven't taken any of those meds. Due to allergies and physical problems I have to stick with as all natural as possible. I take melatonin for sleep. It works REALLY well and is a natural hormone your body makes anyway to help you sleep. You can get it over the counter just about anywhere. I just recently started taking magnesium at night 500 mg..and I kid you not it makes me sleep through the night better than just with the melatonin alone but the best part is...I wake up feeling "happy" and energized even though I still have fatigue and pain....my brain is happy which lifts my mood tremendously.. Makes ya look at everything through rosey colored glasses kind of. I hope that helps..I would definitely try something natural and without an rx before I'd wait for months to see a dr. that might not be able to help me.

There are many that have taken those meds you mentioned though..I'm sure someone will post here soon that can give you some insight or support specifically for those things...

I'm SO glad you found us here. You will get a great deal of understanding and support here!

Hope to get to know you better as you post more in the future!

-Tara


10/17/2009 10:40 AM
CyYentz
CyYentzPosts: 83
Member

Smile Welcome, Pat. I definitely feel for you. Unfortunately, I didn't find any help from prescriptions, so I can't comment on those you're using.Sideways Sideways I can say that you've come to the right place for nonjudgmental help, advice, and support. People more knowledgable than I will surely be responding soon.

Best wishes to you.

Post edited by: CyYentz, at: 10/17/2009 10:41 AM


10/17/2009 10:54 AM
faerie
faerie  
Posts: 1463
Senior Member

Hi angel,

Can't help you with the meds. but you have come to the right place for love and support. I am very new here but I already feel like family. Read as many of the posts as you can - it is amazing how much info everyone has. Hope you get your cocktail right very quickly. If not talk to everyone here. They are wonderful! Much love,

Faerie


10/17/2009 12:11 PM
raynedae
raynedae  
Posts: 8219
VIP Member

Hi Pat, yes the two drugs are compatible. A lot of people take the majority of their Lyrica at bedtime because of the sleepy-making side effect Smile With Cymblata you HAVE to take it on a full stomach or you will get sick. I had to start eating breakfast everyday when I was on Cymbalta. It worked really well for me for pain and depression.

You might want to try melatonin for sleep. I went through several different prescription meds before I tried melatonin. It's cheap, o.t.c. and can be bought at just about any drug store or health food store. I take 3-6mg about an hour before I want to sleep and actually get drowsy, fall asleep, and sleep all night. I wake up once in a while but I'm able to go right back to sleep.

Welcome to the group! I forgot to welcome you...sorry! I'm glad you found us and hope you get as much out of this group as I do.

blessings


10/17/2009 01:02 PM
Auntie3285
Auntie3285  
Posts: 9182
VIP Member
I'm an Advocate

Hello Pat ,

Welcome to our group ~~~ We re happy you re here !!!

I have never taken Cymbalta but I do take Lyrica (2-75mcg ) at bedtime. I have been taking Lyrica for about 18 months and it seems to work well for me.

We re glad you re here ~~~ Hope to get to know you better soon . Smile

Marilyn


10/17/2009 02:18 PM
ladonna
ladonnaPosts: 26
Member

hi

im new to site

but i am a nurse-disabled nurse

and have tried lots of meds

if you are still having problems with a med after a week of taking it , prob means you cant take it

i dont think its right that the doc added a new med to help you sleep --seems he/she should have changed cymbalta to something else-

you are suppose to wait a week or two between different antidepressants-to allow the first one to get out of your system

other things to help with sleep

warm decaff tea, sleep(relax) cd's,relax breathing techniques, read for a bit, go to bed same time each night, make sure room dark(no lil red lights from alarms and tvs) drink a lil juice if you wake up in the night-(could be drop in blood sugar)

God Bless and help you

LD


10/17/2009 02:55 PM
CeMama
CeMama  
Posts: 33
Member

Hi Pat,

Welcome to the group. I am sorry that you are having such a difficult time with FM. I am on 90mg of Cymbalta and I found if I take it on an empty stomach, there will be hell to pay all day long! I only take it once I've had my breakfast. I wouldn't suggest mixing your Lyrica and Cymbalta without asking your doctor or pharmacist. Make good use of the pharmacist girl. I have problems going and staying asleep at night, but I am sensitive to so many sleep meds. I have like a 12 hour hangover period when I take them. My doctor put me on Restoril, which isn't very strong, but I am able to get at least 4 good hours of sleep. Like LaDonna suggested, I have begun to drink herbal, non-caffein tea and I go to sleep a little easier. I hate chammomile so I don't drink it, but people that like it says it works. Good luck with the meds and again welcome to the group. I find that just venting about what I'm feeling to people who have been there, done that makes me feel so much better.

Sherry


10/17/2009 03:57 PM
mammy
mammy  
Posts: 7217
VIP Member

Pat, welcome to our family. I'm so sorry you are suffering so much. I know where you are coming from, believe me. I have never taken both meds but I have had cymbalta and had no side effects at all, in fact I really liked it. I had to come off of it because I lost my script coverage but I qualify to recieve it at no charge so I hope to be back on it soon.

What specialist are you waiting so long to see, a rheumy? Can't your doctor give you some actual pain meds until you see the doctor. Pain meds are not for everyone nor are they a solution but I can see no good reason for you to have to suffer the way you are.

We are here for you if you need to talk, vent or ask more questions. This group is really the best. You can PM a group leader or any member for that matter if you would like to speak to someone privately. Hang in there, it does get better, I promise Smile


10/17/2009 04:16 PM
jenigood1
jenigood1  
Posts: 3311
Senior Member

Jeni
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved